great wave

Is Detoxing From Heroin At Home Safe?

Have you decided that you are ready to start recovering from your heroin addiction? That is fantastic! And yes, it’s also a terrifying and difficult first step to take for many people. It is great that you have realized that you want to be clean.

The first step after deciding to get clean is going through detox. The detoxification process is when you stop using heroin and then let your body cleanse itself of all the toxins, so there is no residual of it left.

Detoxing From Heroin Addiction

Detoxing at home from any substance is surely possible, but it is never recommended or advised. This is because detox can actually lead to dangerous symptoms and you might require medical intervention. Also, a side effect of heroin withdrawal can be extreme cravings which may be harder to resist in a home environment and ultimately cause a relapse.

If you decide to stop using heroin and then quit cold turkey, this can cause super severe symptoms of withdrawal. Symptoms of withdrawal include:

–    anxiety

–    abdominal cramps

–    bone and muscle pain

–    chills

–    constipation

–    cravings

–    diarrhea

–    disturbed sleep

–    enlarged pupils

–    fast pulse

–    high body temperature

–    high blood pressure

–    insomnia

–    fever

–    nausea

–    runny nose

–    sweating

–    tearing

–    vomiting

If you have poor health to start with or exacerbated by heroin, then you should not attempt to detox at home. If you have mental illnesses along with your heroin abuse, then you should not attempt to detox at home. If you have pre-existing medical conditions, then you should not try to detox at home.

Only approval by a medical doctor means you should ever try detoxing alone at your home. That is usually only reserved for people who do not have a severe addiction.

When you’re trying this at home, you aren’t meant to quit cold turkey but instead, taper your doses. This means lowering the amount you use each time, so you have less of a chance of relapsing. This is still dangerous and won’t stop withdrawal symptoms or cravings.